MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B5ST
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic gastrectomy, there was a crack on the tip.When the trocar was punctured, the crack got worse.The device was used on the stomach.Another device was used to complete the case.There were no adverse consequences to the patient.One device will be returning.However, the device has been washed before returning, and the crack got worse than it was, so the condition of the device is not same as when the issue was found at the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/18/2023 d4: batch # unk a manufacturing record evaluation is pending.Additional information was requested and the following was obtained: "did any pieces fall into the patient? if yes, were they retrieved?: no, any piecies did not fall into the patient.Will all pieces be returned with the device? if no, were they discarded?" attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/31/2023 d4: batch # unk investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the b5st device was received with the tip of the sleeve broken.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The manufacturing records couldn't be reviewed as the batch number is unknown.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16760919
Report Number3005075853-2023-02650
Device Sequence Number11522471
Product Code GCJ
UDI-Device Identifier10705036001232
UDI-Public10705036001232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB5ST
Device Catalogue NumberB5ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown